Arkansas, 2010

Tornadoes and Flash Flooding in Arkansas, April 30, 2010

April 30, 2010 · NWS LZK · 33 events in 19 counties and zones

Moisture from the Gulf of Mexico surged into Arkansas at the end of April, so conditions in the state became warm and humid. On the 30th, a strong area of low pressure aloft approached from the west, resulting in the development of thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
25
Property damage
$17 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Moisture from the Gulf of Mexico surged into Arkansas at the end of April, so conditions in the state became warm and humid. On the 30th, a strong area of low pressure aloft approached from the west, resulting in the development of thunderstorms. Wind shear, a change in wind direction and speed with height, was present. This created a favorable environment for the formation of tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 2:23 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 30, 2:23 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CDT FRI APR 30 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
SCATTERED THUNDERSTORMS WERE DEVELOPING IN NORTHWEST ARKANSAS
EARLY THIS AFTERNOON. THESE WILL PROGRESS INTO THE WESTERN
COUNTIES THIS EVENING...WITH SEVERE WEATHER LIKELY.

THE 18Z SOUNDING FROM LITTLE ROCK SHOWED PLENTY OF DRY AIR ALOFT.
EVAPORATIVE COOLING WILL LEAD TO VERY LARGE HAIL POTENTIAL.
ALSO...0-1KM HELICITY VALUES WERE OVER 250 M2/S2...WITH ROTATING
UPDRAFTS AND ISOLATED TORNADOES POSSIBLE.

THIS WILL EVOLVE INTO A HEAVY RAIN EVENT OVERNIGHT ACROSS
CENTRAL/EASTERN ARKANSAS. ONE TO TWO INCH AMOUNTS AND LOCALLY MORE
ARE IN THE FORECAST.

RAIN WILL BE AHEAD OF A SLOW MOVING COLD FRONT IN THE PLAINS. A
STORM SYSTEM ALONG THE FRONT WILL TRACK WELL TO THE
NORTH...AND WILL NOT GIVE THE FRONT MUCH PUSH. THE FRONT MAY MAKE
IT INTO NORTHWEST ARKANSAS BY SATURDAY MORNING...BUT WILL STALL
THERE.

A NEW STORM SYSTEM WILL FORM IN TEXAS ON SATURDAY AND WILL TRACK
TO THE NORTHEAST ALONG THE FRONT. THERE MAY BE SOME LEFTOVER RAIN
EARLY IN THE DAY...WITH SHOWERS/THUNDERSTORMS REDEVELOPING IN THE
AFTERNOON AS THE SYSTEM ARRIVES.

ONCE AGAIN...SEVERE STORMS WILL BE POSSIBLE SATURDAY
AFTERNOON/EVENING...WITH ISOLATED TORNADOES POSSIBLE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN IN ABOUT THE SOUTHEAST HALF OF THE
STATE SATURDAY NIGHT.

THE STORM SYSTEM WILL DRAG THE FRONT THROUGH THE REGION...WITH THE
FRONT EXITING SUNDAY MORNING. THERE MAY BE SOME LINGERING SHOWERS
EARLY IN THE DAY ACROSS THE EAST...FOLLOWED BY SOME CLEARING LATER
IN THE DAY.

OVERALL...TWO TO FOUR INCHES OF RAIN IS EXPECTED FROM CENTRAL INTO
EASTERN ARKANSAS THROUGH SATURDAY NIGHT. GIVEN THIS...A FLASH
FLOOD WATCH REMAINS IN EFFECT.

IT APPEARS THE NEAR TERM WILL END WITH DRY CONDITIONS ON
MONDAY...AND SLIGHTLY COOLER/DRIER AIR.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
DRY AIR WILL BE OVER THE MID SOUTH THROUGH MOST OF THE LONG TERM
PERIOD. THE UPPER LEVELS WILL NOTE GENERALLY A ZONAL FLOW. VERY
LITTLE IN THE WAY OF MOISTURE IS NOTED. AN INCREASE IN MOISTURE IS
INDICATED LATE IN THE PERIOD AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE MAJORITY OF THE EXTENDED PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     64  72  60  73 /  60  70  80  40
CAMDEN AR         71  82  64  76 /  70  70  80  40
HARRISON AR       58  74  52  70 /  60  70  70  20
HOT SPRINGS AR    67  79  65  74 /  70  70  70  30
LITTLE ROCK   AR  67  80  66  75 /  70  70  80  40
MONTICELLO AR     72  84  70  76 /  70  70  80  50
MOUNT IDA AR      65  77  61  73 /  70  70  70  20
MOUNTAIN HOME AR  59  76  54  71 /  50  70  70  20
NEWPORT AR        66  74  65  74 /  70  70  80  40
PINE BLUFF AR     69  81  65  76 /  80  80  80  50
RUSSELLVILLE AR   63  76  59  72 /  60  70  70  20
SEARCY AR         66  74  65  74 /  70  70  80  40
STUTTGART AR      68  79  66  75 /  80  80  80  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Apr 30, 4:00 AM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 30 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE OVER OKLAHOMA AND KANSAS WILL BRING BREEZY
CONDITIONS TO ARKANSAS ONCE AGAIN THIS AFTERNOON. EXPECT WINDS OF 15
TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH POSSIBLE. THEREFORE...A LAKE
WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING.

A COLD FRONT ASSOCIATED WITH THIS STRONG LOW PRESSURE WILL PUSH
TOWARDS ARKANSAS FROM THE NORTHWEST THIS AFTERNOON...BEFORE STALLING
ACROSS NORTHWEST ARKANSAS SATURDAY MORNING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT THIS
AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE AS SIGNIFICANT AMOUNTS OF INSTABILITY AND WIND
SHEAR WILL BE IN PLACE. LARGE HAIL...AND ISOLATED TORNADOES WILL BE
THE MAIN THREATS...WITH DAMAGING WINDS ALSO POSSIBLE.

THERE REMAINS SOME UNCERTAINTY REGARDING THE POTENTIAL FOR
WIDESPREAD SEVERE WEATHER THIS AFTERNOON DUE TO THE AMOUNT OF CLOUD
COVER EXPECTED ACROSS THE STATE. IF CLOUDS ARE ABLE TO BREAK UP SOME
DURING THE AFTERNOON HOURS...THE AMOUNT OF INSTABILITY AVAILABLE FOR
THUNDERSTORM DEVELOPMENT AND PERSISTENCE WILL INCREASE
SIGNIFICANTLY.

AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS THIS
MORNING AND AFTERNOON FOR UPDATES REGARDING THIS DEVELOPING SEVERE
WEATHER SITUATION AS THE LATEST DATA IS ANALYZED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL CONTINUE FOR
SATURDAY AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES NORTHEAST
ALONG THE STALLED FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS ARKANSAS AHEAD OF THIS FRONT AND LOW PRESSURE. SOME
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...AS LARGE
AMOUNTS OF INSTABILITY...AND STRONG WIND SHEAR WILL BE IN PLACE.
LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...WITH THE
POTENTIAL FOR ISOLATED TORNADOES CONTINUING.

THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN TWO
THIRDS OF ARKANSAS...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS SATURDAY.

FLASH FLOODING WILL ALSO BECOME A THREAT SATURDAY AND SUNDAY AS
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM
ALONG AND AHEAD OF THIS STALLED FRONT. EXPECT RAINFALL AMOUNTS OF 2
TO 4 INCHES BY LATE SUNDAY NIGHT ACROSS A LARGE PORTION OF THE
NATURAL STATE. LOCATIONS ACROSS THE EASTERN THIRD OF ARKANSAS...OR
ALONG AND EAST OF A LINE FROM NEWPORT TO MONTICELLO...COULD SEE
RAINFALL AMOUNTS OF 4 TO 6 INCHES BY THE TIME THE PRECIPITATION
ENDS. LOCALIZED RIVER FLOODING WILL ALSO BECOME A CONCERN IN THE
FOLLOWING DAYS AS A RESULT OF THE HEAVY RAINFALL EXPECTED.

BREEZY WINDS WILL CONTINUE FOR SATURDAY...AS WINDS OF 15 TO 25 MPH
WILL BE COMMON...WITH GUSTS TO NEAR 30 MPH POSSIBLE. THEREFORE...A
LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN SATURDAY.

THE POTENTIAL FOR SEVERE WEATHER WILL ALSO PERSIST INTO SUNDAY AS
THE FRONT SLOWLY PROGRESSES EAST ACROSS THE STATE. THE BEST
POTENTIAL FOR SEVERE WEATHER SUNDAY WILL BE ACROSS THE EASTERN THIRD
OF ARKANSAS.

PRECIPITATION CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO
SOUTHEAST LATE SUNDAY NIGHT INTO MONDAY AS THE FRONT PUSHES EAST OF
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SUNDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, Apr 30, 3:05 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT FRI APR 30 2010

ARZ030-037-040-302135-
LOGAN-POLK-SCOTT-
405 PM CDT FRI APR 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...POLK AND SCOTT COUNTIES
UNTIL 435 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MENA...MOVING NORTHEAST AT 30
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

56

The radar

The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

18 tornado, 5 hail, 5 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Boone

When
April 30, 4:15 PM CST
Where
Boone County, Bergman
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.320, -93.000

Tornado, Marion

When
April 30, 4:49 PM CST to 4:52 PM CST
Where
Marion County, 0.75 mi NW of Price Place to 1.49 mi NNE of Price Place
Rating
EF1
Path length
1.38 mi
Path width
100 yd
Continued into
Ozark, Mo (SGF)
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
36.488, -92.610

An EF1 tornado caused roof and siding damage to six homes at Price Place. Numerous trees were uprooted or snapped. The tornado exited Marion County, Arkansas, north-northeast of Price Place and crossed into Ozark County, Missouri, south-southeast of Pontiac.

Hail, Scott

When
April 30, 5:05 PM CST
Where
Scott County, 1.06 mi ENE of Brawley
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.856, -94.303

Golf ball size hail fell in the Lake Hinkle area.

Thunderstorm Wind, Johnson

When
April 30, 5:05 PM CST
Where
Johnson County, 0.94 mi WSW of Hickeytown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.393, -93.334

A shop roof was damaged at Piney Bay.

Thunderstorm Wind, Baxter

When
April 30, 5:53 PM CST
Where
Baxter County, 3 mi S of Three Brothers
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.407, -92.470

A spotter reported winds estimated over 60 mph, with trees down.

Tornado, Conway

When
April 30, 5:56 PM CST to 6:03 PM CST
Where
Conway County, 0.86 mi ESE of Gobblers Pt to 2.8 mi N of Cleveland
Rating
EF1
Path length
4.07 mi
Path width
400 yd
Continued into
Van Buren, Ar (LZK)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.417, -92.765

An EF1 tornado blew down hundreds of trees and took the roof off a cabin. Three large culverts, 7 feet in diameter and nearly 30 feet long, alongside the road awaiting installation were picked up and tossed by the tornado. Two culverts went 80 yards in one direction, while the other went 300 yards in a different direction. The tornado exited Conway County north of Cleveland and entered Van Buren County south-southeast of Liberty Springs.

Tornado, Van Buren

When
April 30, 6:03 PM CST to 6:30 PM CST
Where
Van Buren County, 2.86 mi SSE of Liberty Spgs to 2.48 mi SE of Archey
Rating
EF3
Path length
16.21 mi
Path width
700 yd
Deaths
1 direct, 0 indirect
Injuries
15 direct, 0 indirect
Property damage
$4.0 million
Reported by
NWS Storm Survey
Coordinates
35.460, -92.716

This tornado exited Conway County north of Cleveland and entered Van Buren County south-southeast of Liberty Springs. The tornado, rated EF3 in Van Buren County, caused extensive damage to the town of Scotland, especially in areas along Lo Gap Road. A 67 year-old woman was killed when she was thrown from her home. Approximately 15 others were injured. A damage assessment by the Arkansas Department of Emergency Management indicated 13 homes (including houses and mobile homes) destroyed, 3 homes with major damage, 7 homes with minor damage, and 11 homes affected. In addition, Scotland's community center was destroyed, and barns, outbuildings, and a gas well were damaged. Thousands of trees and numerous power lines were blown down.

Tornado, Grant

When
April 30, 6:46 PM CST to 6:52 PM CST
Where
Grant County, 2.97 mi SW of Belfast to 0.27 mi W of Belfast
Rating
EF1
Path length
2.78 mi
Path width
75 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
34.393, -92.510

An EF1 tornado caused roof damage to a house and a church. Half of a barn roof was blown off and trees were blown down. This was the first of five tornadoes spawned by the same supercell thunderstorm.

Tornado, Van Buren

When
April 30, 6:48 PM CST to 6:50 PM CST
Where
Van Buren County, 3.18 mi NNE of Rubek to 3.92 mi NE of Rubek
Rating
EF1
Path length
1 mi
Path width
150 yd
Continued into
Stone, Ar (LZK)
Property damage
$90,000
Reported by
NWS Storm Survey
Coordinates
35.711, -92.395

This EF1 tornado was spawned by the same supercell thunderstorm that produced the EF3 tornado at Scotland. A mobile home was destroyed, with the roof of the mobile home blowing up against a barn. A recreational vehicle was overturned, hitting the side of a mobile home and damaging it. Trees and power lines were blown down. The tornado exited Van Buren County northeast of Rubek and entered Stone County east-southeast of Old Lexington.

Tornado, Stone

When
April 30, 6:50 PM CST to 7:05 PM CST
Where
Stone County, 1.29 mi ESE of Old Lexington to 1.64 mi NNE of Fox
Rating
EF1
Path length
7.87 mi
Path width
150 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.715, -92.378

This tornado exited Van Buren County northeast of Rubek and entered Stone County east-southeast of Old Lexington. One house had its roof damaged and a window blown out, and another house had roof damage. The porch and the roof of a mobile home were damaged. Sheds were destroyed and barns were damaged. Trees and power lines were blown down. The city park at Fox suffered considerable damage.

Tornado, Conway

When
April 30, 6:55 PM CST to 7:16 PM CST
Where
Conway County, 1.27 mi SW of Lick Mtn to 2.8 mi E of Austin
Rating
EF2
Path length
10.63 mi
Path width
200 yd
Continued into
Van Buren, Ar (LZK)
Property damage
$1.9 million
Reported by
NWS Storm Survey
Coordinates
35.355, -92.643

A Red Cross survey found the following damage from this EF2 tornado: 12 houses and 2 mobile homes destroyed, 8 houses with major damage, 5 houses and 2 mobile homes with minor damage, and 8 houses affected. Other damage included: roof damage to two churches, a silo thrown against one church, a number of barns and outbuildings damaged, and numerous trees and power lines blown down. The tornado exited Conway County east of Austin and entered Van Buren County north-northwest of Whipple.

Tornado, Saline

When
April 30, 6:59 PM CST to 7:04 PM CST
Where
Saline County, 4.57 mi SSW of Sardis to 2.56 mi S of Sardis
Rating
EF1
Path length
2.13 mi
Path width
350 yd
Continued into
Grant, Ar (LZK)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.467, -92.423

This was the second of five tornadoes spawned by the same supercell thunderstorm. A couple of roofs and some outbuildings were damaged. Trees were blown down. The tornado exited Saline County south of Sardis and entered Grant County northwest of Ico.

Hail, Pope

When
April 30, 7:03 PM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.270, -93.140

Tornado, Grant

When
April 30, 7:04 PM CST to 7:05 PM CST
Where
Grant County, 4.26 mi NW of Ico to 4.29 mi NW of Ico
Rating
EF1
Path length
0.23 mi
Path width
350 yd
Continued into
Saline, Ar (LZK)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.493, -92.404

This tornado exited Saline County south of Sardis and moved through a tiny portion of Grant County before re-entering Saline County south of Sardis. In Grant County, a few trees were blown down.

Tornado, Saline

When
April 30, 7:05 PM CST to 7:17 PM CST
Where
Saline County, 2.37 mi S of Sardis to 3.32 mi NE of East End
Rating
EF2
Path length
8.03 mi
Path width
550 yd
Continued into
Pulaski, Ar (LZK)
Injuries
8 direct, 0 indirect
Property damage
$3.0 million
Reported by
NWS Storm Survey
Coordinates
34.496, -92.401

This tornado exited Grant County northwest of Ico and re-entered Saline County south of Sardis. The tornado traveled through the East End community, causing EF2 damage. A Red Cross survey of the damage indicated: 4 houses and 11 mobile homes destroyed, 11 houses and 3 mobile homes with major damage, 26 houses and 4 mobile homes with minor damage, and 16 houses and 13 mobile homes affected. A fire station in East End was destroyed and part of the roof was torn off a church. Two businesses also suffered damage. In addition, numerous trees and power lines were blown down. Eight people were injured. The tornado exited Saline County northeast of East End and entered Pulaski County south-southeast of Landmark.

Hail, Montgomery

When
April 30, 7:12 PM CST
Where
Montgomery County, Story
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.700, -93.520

Golf ball size hail fell on Arkansas Highway 27.

Tornado, Van Buren

When
April 30, 7:16 PM CST to 7:18 PM CST
Where
Van Buren County, 1.1 mi NNW of Whipple to 1.18 mi NNE of Whipple
Rating
EF1
Path length
1.14 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
35.434, -92.481

This tornado exited Conway County east of Austin and entered Van Buren County north-northwest of Whipple. A motor home and three recreational vehicles were blown over. Trees were blown down.

Tornado, Pulaski

When
April 30, 7:17 PM CST to 7:31 PM CST
Where
Pulaski County, 2.76 mi SSE of Landmark to 0.76 mi SSE of Sweet Home
Rating
EF1
Path length
7.6 mi
Path width
500 yd
Property damage
$1.1 million
Reported by
NWS Storm Survey
Coordinates
34.582, -92.306

This tornado exited Saline County northeast of East End and entered Pulaski County south-southeast of Landmark. A Red Cross survey of the tornado damage in Pulaski County indicated: 3 houses and 6 mobile homes destroyed, 2 houses and 10 mobile homes with major damage, 10 houses and 16 mobile homes with minor damage, and 23 houses and 22 mobile homes affected. In addition, numerous trees and power lines were blown down.

Flash Flood, Scott

When
April 30, 7:30 PM CST to 9:00 PM CST
Where
Scott County, 0.95 mi SE of Blue Ball to 0.27 mi NNW of Blue Ball
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$20,000
Reported by
Newspaper
Coordinates
34.939, -93.690

A 63 year-old man drowned during a flash flood near Union Hill. He tried to drive his pickup truck across a small low-water bridge, but the truck was swept into the creek. Witnesses said the man tried to escape through the driver's window, but he was caught by the current and dragged downstream.

Tornado, Pulaski

When
April 30, 7:35 PM CST to 7:56 PM CST
Where
Pulaski County, 1.89 mi ESE of College Station to 3.95 mi SSE of Jacksonville
Rating
EF0
Path length
10.64 mi
Path width
150 yd
Continued into
Lonoke, Ar (LZK)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
34.693, -92.188

This was the third of five tornadoes spawned by the same supercell thunderstorm. Industrial buildings in the Little Rock River Port had damage to sheet metal on their sides and roofs. The roof of one home was damaged, as were some farm outbuildings. Trees and power lines were blown down. The tornado exited Pulaski County south-southeast of Jacksonville and entered Lonoke County north of Kerr.

Thunderstorm Wind, Cleburne

When
April 30, 7:50 PM CST
Where
Cleburne County, 1.78 mi NW of Shiloh
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.545, -92.156

A number of trees were blown down and several homes sustained roof damage on the south side of the town of Greers Ferry.

Tornado, Lonoke

When
April 30, 7:56 PM CST to 8:32 PM CST
Where
Lonoke County, 2.54 mi N of Kerr to 3.37 mi NNE of Jacksons Store
Rating
EF2
Path length
19.03 mi
Path width
1,000 yd
Continued into
White, Ar (LZK)
Property damage
$4.6 million
Reported by
NWS Storm Survey
Coordinates
34.816, -92.076

This tornado exited Pulaski County south-southeast of Jacksonville and entered Lonoke County north of Kerr. In Lonoke County, the tornado affected the South Bend and Furlow communities, then continued to the northeast, passing south of Cabot and east of Ward. A Red Cross survey indicated: 20 houses and 14 mobile homes destroyed, 27 houses and 6 mobile homes with major damage, 50 houses and 22 mobile homes with minor damage, and 15 houses and 14 mobile homes affected. In addition, numerous trees and power lines were blown down. The tornado exited Lonoke County north-northeast of Jacksons Store and entered White County southeast of Beebe.

Tornado, White

When
April 30, 8:32 PM CST to 8:40 PM CST
Where
White County, 4.01 mi SE of Beebe to 1.88 mi SSW of Mc Rae
Rating
EF1
Path length
5.01 mi
Path width
350 yd
Property damage
$375,000
Reported by
NWS Storm Survey
Coordinates
35.025, -91.856

This tornado exited Lonoke County north-northeast of Jacksons Store and entered White County southeast of Beebe. A Red Cross survey indicated the following damage in White County: two houses and one mobile home were destroyed, two houses had major damage, one house and two mobile homes had minor damage, and two other houses were affected. Numerous trees were blown down.

Tornado, White

When
April 30, 8:55 PM CST to 9:01 PM CST
Where
White County, 1.36 mi S of Kensett to 1.73 mi E of Kensett
Rating
EF1
Path length
2.41 mi
Path width
150 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.211, -91.673

This was the fourth of five tornadoes spawned by the same supercell thunderstorm. Roofs of residences and outbuildings were damaged. Numerous trees were blown down.

Lightning, White

When
April 30, 9:12 PM CST
Where
White County, 1.07 mi WNW of Judsonia
Injuries
2 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
35.283, -91.649

Two teenagers were injured by lightning in an old storm shelter behind a residence in Judsonia. The victims were a female 13 years old and a male 18 years old. They were sitting on metal chairs when they were injured.

Flash Flood, White

When
April 30, 9:18 PM CST to 10:15 PM CST
Where
White County, 1.18 mi ENE of Searcy to 1.17 mi E of Searcy
Cause
Heavy Rain
Property damage
$100
Reported by
Emergency Manager
Coordinates
35.256, -91.731

Race Street was flooded in Searcy.

Flash Flood, White

When
April 30, 9:18 PM CST to 10:15 PM CST
Where
White County, 1.18 mi ENE of Searcy to 1.17 mi E of Searcy
Cause
Heavy Rain
Property damage
$100
Reported by
Emergency Manager
Coordinates
35.256, -91.731

Race Street was flooded in Searcy.

Flash Flood, Pulaski

When
April 30, 9:26 PM CST to 10:26 PM CST
Where
Pulaski County, 1.38 mi S of Amboy to 1.37 mi S of Amboy
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.780, -92.276

The intersection of Percy Machin Dr. and West Pershing Blvd. was flooded.

Tornado, Jackson

When
April 30, 9:40 PM CST to 9:54 PM CST
Where
Jackson County, 2.33 mi W of Weldon to 2.17 mi NNE of Blackville
Rating
EF3
Path length
7.74 mi
Path width
1,000 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
35.446, -91.271

This was the fifth of five tornadoes spawned by the same supercell thunderstorm. This tornado passed through the south side of Shoffner. A church was destroyed and a power substation was damaged. A hangar at a flying service was destroyed and an aircraft used for agricultural application was damaged. A mobile home was overturned and destroyed. Significant roof damage occurred to homes. A grain elevator was badly damaged. An irrigation pivot was overturned. Outbuildings were destroyed or damaged. Trees were blown down.

Thunderstorm Wind, Dallas

When
April 30, 9:45 PM CST
Where
Dallas County, 2.39 mi WNW of Princeton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.990, -92.670

Trees and power lines were reported down east of Manning on Arkansas Highway 8.

Tornado, Dallas

When
April 30, 9:52 PM CST to 9:55 PM CST
Where
Dallas County, 1.1 mi W of Carthage to 1.38 mi N of Carthage
Rating
EF1
Path length
1.87 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
34.070, -92.569

A mobile home was blown off its foundation and had part of its roof blown off, windows blown out, and limbs thrown through its roof. Power lines, power poles, and trees were blown down.

Flash Flood, Lonoke

When
April 30, 10:00 PM CST to 11:59 PM CST
Where
Lonoke County, 2.53 mi E of Mountain Spgs to 0.77 mi SE of England
Cause
Heavy Rain
Property damage
$20,000
Reported by
Newspaper
Coordinates
35.026, -92.026

Flash flooding caused washouts on some county roads.

Hail, Woodruff

When
April 30, 10:40 PM CST
Where
Woodruff County, Fitzhugh
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.350, -91.320

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Van Buren2010-04-3067FemalePermanent HomeDirect
Flash Flood, Scott2010-04-3063MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224149, 223343, 223299, 224148, 223487, 219251, 219252, 219258, 219253, 219254, 219255, 219953, 223483, 219954, 219955, 223484, 219256, 219956, 219265, 219957, 223296, 219958, 219959, 219960, 219264, 224144, 224145, 223486, 219961, 223489, 219259, 222931, 223485.